Alert archive / Colorado / Winter Storm Watches in 2016
Winter Storm Watch 3, NWS Pueblo, CO
NWS Pueblo, CO issued this winter storm watch at Feb 21, 2016, 3:09 PM MST for 7 counties in Colorado. It took effect at Feb 22, 2016, 2:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 21, 2016, 3:09 PM MST (22:09 UTC)
- In effect from
- Feb 22, 2016, 2:00 PM MST
- Expired
- Feb 22, 2016, 3:23 AM MST
- In force
- Issued by
- NWS Pueblo, CO
Counties Costilla County, CO, Custer County, CO, El Paso County, CO, Huerfano County, CO, Las Animas County, CO, Pueblo County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 75 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 10.2 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1640 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 385 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
782 WWUS45 KPUB 212209 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 309 PM MST SUN FEB 21 2016 COZ075-080-082-220615- /O.NEW.KPUB.WS.A.0003.160222T2100Z-160223T2100Z/ SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- WET MOUNTAINS ABOVE 10000 FT-PIKES PEAK ABOVE 11000 FT- INCLUDING...SPANISH PEAKS...GREENHORN MTN...PIKES PEAK 309 PM MST SUN FEB 21 2016 ...WINTER STORM WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY AFTERNOON. * LOCATION...THE SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET...THE RAMPART RANGE AND PIKES PEAKS ABOVE 11000 FEET AND THE WET MOUNTAINS ABOVE 10000 FEET. * CAUSE AND TIMING...A QUICK MOVING PACIFIC STORM SYSTEM WILL MOVE ACROSS THE GREAT BASIN MONDAY AND CONTINUE ACROSS THE ROCKIES MONDAY NIGHT...SPREADING SNOW ACROSS THE AREA THROUGH THE DAY TUESDAY. * SNOW ACCUMULATION...8 TO 12 INCHES WILL BE POSSIBLE THROUGH THE DAY TUESDAY...WITH LOCALLY HIGHER AMOUNTS POSSIBLE AT THE PEAKS. * WIND...NORTH TO NORTHEAST 15 TO 30 MPH. * IMPACT...TRAVEL MY BECOME HAZARDOUS DUE TO A COMBINATION OF SNOW...BLOWING SNOW...REDUCED VISIBILITIES AND ICY OR SNOW COVERED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR SEVERE WINTER WEATHER CONDITIONS TO DEVELOP. WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER 6 INCHES ACROSS THE PLAINS AND HIGH VALLEYS OR OVER 8 INCHES IN THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT. && $$
2 follow-up statements
089 WWUS45 KPUB 220443 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 943 PM MST SUN FEB 21 2016 COZ075-080-082-221300- /O.CON.KPUB.WS.A.0003.160222T2100Z-160223T2100Z/ SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- WET MOUNTAINS ABOVE 10000 FT-PIKES PEAK ABOVE 11000 FT- INCLUDING...SPANISH PEAKS...GREENHORN MTN...PIKES PEAK 943 PM MST SUN FEB 21 2016 ...WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY AFTERNOON... * LOCATION...THE SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET... THE RAMPART RANGE AND PIKES PEAKS ABOVE 11000 FEET AND THE WET MOUNTAINS ABOVE 10000 FEET. * CAUSE AND TIMING...A QUICK MOVING PACIFIC STORM SYSTEM WILL MOVE ACROSS THE GREAT BASIN MONDAY AND CONTINUE ACROSS THE ROCKIES MONDAY NIGHT...SPREADING SNOW ACROSS THE AREA THROUGH THE DAY TUESDAY. * SNOW ACCUMULATION...8 TO 12 INCHES WILL BE POSSIBLE THROUGH THE DAY TUESDAY...WITH LOCALLY HIGHER AMOUNTS POSSIBLE AT THE PEAKS. * WIND...NORTH TO NORTHEAST 15 TO 30 MPH. * IMPACT...TRAVEL MAY BECOME HAZARDOUS DUE TO A COMBINATION OF SNOW...BLOWING SNOW...REDUCED VISIBILITIES AND ICY OR SNOW COVERED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR SEVERE WINTER WEATHER CONDITIONS TO DEVELOP. WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER 6 INCHES ACROSS THE PLAINS AND HIGH VALLEYS OR OVER 8 INCHES IN THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT. && $$
774 WWUS45 KPUB 221023 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 323 AM MST MON FEB 22 2016 COZ075-080-082-221830- /O.UPG.KPUB.WS.A.0003.160222T2100Z-160223T2100Z/ /O.NEW.KPUB.WS.W.0003.160222T2100Z-160223T2100Z/ SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- WET MOUNTAINS ABOVE 10000 FT-PIKES PEAK ABOVE 11000 FT- INCLUDING...SPANISH PEAKS...GREENHORN MTN...PIKES PEAK 323 AM MST MON FEB 22 2016 ...WINTER STORM WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 PM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 PM MST TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * LOCATION...THE SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET... THE RAMPART RANGE AND PIKES PEAKS ABOVE 11000 FEET AND THE WET MOUNTAINS ABOVE 10000 FEET. * CAUSE AND TIMING...A QUICK MOVING PACIFIC STORM SYSTEM WILL MOVE ACROSS THE GREAT BASIN MONDAY AND CONTINUE ACROSS THE ROCKIES MONDAY NIGHT...SPREADING SNOW ACROSS THE AREA THROUGH THE DAY TUESDAY. * SNOW ACCUMULATION...8 TO 14 INCHES WILL BE POSSIBLE THROUGH THE DAY TUESDAY...WITH LOCALLY HIGHER AMOUNTS POSSIBLE AT THE PEAKS. * WIND...NORTH TO NORTHEAST 15 TO 30 MPH. * IMPACT...TRAVEL MAY BECOME HAZARDOUS DUE TO A COMBINATION OF SNOW...BLOWING SNOW...REDUCED VISIBILITIES AND ICY OR SNOW COVERED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG WINDS AND REDUCED VISIBILITY ARE EXPECTED DUE TO HEAVY SNOWFALL AND BLOWING SNOW. AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING. && $$ COZ073-221830- /O.NEW.KPUB.WS.W.0003.160222T2100Z-160223T2100Z/ NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- INCLUDING...BLANCA PEAK 323 AM MST MON FEB 22 2016 ...WINTER STORM WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 PM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 PM MST TUESDAY. * LOCATION...THE NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET. * CAUSE AND TIMING...A QUICK MOVING PACIFIC STORM SYSTEM WILL MOVE ACROSS THE GREAT BASIN MONDAY AND CONTINUE ACROSS THE ROCKIES MONDAY NIGHT...SPREADING SNOW ACROSS THE AREA THROUGH THE DAY TUESDAY. * SNOW ACCUMULATION...8 TO 14 INCHES WITH LOCALLY HIGHER AMOUNTS ON EASTERN SLOPES. * WIND...NORTH TO NORTHEAST 15 TO 30 MPH. * IMPACT...CONDITIONS MAY BECOME HAZARDOUS DUE TO A COMBINATION OF SNOW...BLOWING SNOW...REDUCED VISIBILITIES AND ICY OR SNOW COVERED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG WINDS AND REDUCED VISIBILITY ARE EXPECTED DUE TO HEAVY SNOWFALL AND BLOWING SNOW. AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING. && $$ COZ072-074-076>079-081-083-087-088-094-221830- /O.NEW.KPUB.WW.Y.0009.160223T0000Z-160223T2100Z/ NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-CANON CITY VICINITY/EASTERN FREMONT COUNTY- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- EASTERN LAS ANIMAS COUNTY- INCLUDING...LA VETA PASS...PONCHA PASS...CUCHARA...STONEWALL... WESTON...COALDALE...COTOPAXI...HILLSIDE...HOWARD...SWISSVALE... TEXAS CREEK...SILVER CLIFF...WESTCLIFFE...RYE...WOODLAND PARK... CANON CITY...PENROSE...WALSENBURG...TRINIDAD...BRANSON...KIM 323 AM MST MON FEB 22 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 PM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 PM MST TUESDAY. * LOCATION...THE LOWER ELEVATIONS OF THE WETS...SANGRE DE CRISTO RANGE...AND PIKES PEAK REGION...THE WET MOUNTAIN VALLEY AND FREMONT COUNTY...THE SPANISH PEAKS REGION AND THE SOUTHERN INTERSTATE 25 CORRIDOR. * CAUSE AND TIMING...A QUICK MOVING PACIFIC STORM SYSTEM WILL MOVE ACROSS THE GREAT BASIN MONDAY AND CONTINUE ACROSS THE ROCKIES MONDAY NIGHT...SPREADING SNOW ACROSS THE AREA THROUGH THE DAY TUESDAY. * SNOW ACCUMULATION...4 TO 7 INCHES WITH LOCALLY HIGHER AMOUNTS OVER THE HIGHER ELEVATIONS. * WIND...NORTH TO NORTHEAST 15 TO 25 MPH. * IMPACT...TRAVEL MAY BECOME HAZARDOUS DUE TO A COMBINATION OF SNOW...BLOWING SNOW...REDUCED VISIBILITIES AND ICY OR SNOW COVERED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. && $$ COZ058>063-066>068-221830- /O.NEW.KPUB.WW.Y.0009.160222T2100Z-160223T2100Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...CLIMAX...MOSQUITO PASS...LEADVILLE... INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...GRANITE...SALIDA... BUENA VISTA...NORTH PASS...SOUTH FORK...CREEDE...CUMBRES PASS... WOLF CREEK PASS 323 AM MST MON FEB 22 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 PM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW|...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 PM MST TUESDAY. * LOCATION...THE EASTERN SAN JUANS...LA GARITAS...SAWATCH MOUNTAINS...MOSQUITO RANGE...AND LAKE AND CHAFFEE COUNTIES. * CAUSE AND TIMING...A QUICK MOVING PACIFIC STORM SYSTEM WILL MOVE ACROSS THE GREAT BASIN MONDAY AND CONTINUE ACROSS THE ROCKIES MONDAY NIGHT...SPREADING SNOW ACROSS THE AREA THROUGH THE DAY TUESDAY. * SNOW ACCUMULATION...FOR THE UPPER ARKANSAS...4 TO 8 INCHES. FOR THE MOUNTAINS...6 TO 12 INCHES WITH LOCALLY HIGHER AMOUNTS. * WIND...NORTHWEST 10 TO 20 MPH SHIFTING TO THE NORTHEAST TUESDAY MORNING. * IMPACT...TRAVEL MAY BECOME HAZARDOUS DUE TO A COMBINATION OF SNOW...BLOWING SNOW...REDUCED VISIBILITIES AND ICY OR SNOW COVERED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this winter storm watch went out at Feb 21, 10:48 AM MST, 4 hours 21 minutes earlier.
Area forecast discussion, Feb 21, 10:48 AM MST, 4 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1048 AM MST SUN FEB 21 2016 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 402 AM MST SUN FEB 21 2016 ...COOLER TODAY... SHORT TERM LOOKS PRETTY QUIET. LIGHT WINDS AND INCREASING CLOUDS...ALONG WITH H7 TEMPS IN THE MINUS 3-4 RANGE...WILL GIVE US A RESPITE FROM THE RECENT WARMTH. EXPECT TEMPS IN THE LOWER TO MID 50S OVER THE PLAINS...AND 30S-40S FOR THE MTS AND HIGH VALLEYS. WEAK SHORTWAVE NOW MOVING INTO NRN UT WILL PASS THROUGH CO LATE THIS AFTERNOON AND EVENING. NCEP MODELS CONTINUE TO SHOW SOME SPOTTY QPF ASSOCIATED WITH THIS SYSTEM...BUT WITH WEAK FORCING DO NOT EXPECT MUCH IN THE WAY OF ORGANIZED PRECIP. WILL MAINTAIN SILENT POPS FOR THE PLAINS...AND SOME VERY LOW POPS FOR THE HIGHEST ELEVATIONS...WHICH COULD SEE SOME BRIEF SHSN OR FLURRIES THROUGH THE EVENING HOURS. CHANCE OF ANY PRECIP WILL TREND DOWNWARDS AFTER MIDNIGHT AS THE INITIAL WAVE MOVES INTO KS...BUT COULD STILL SEE SOME RESIDUAL LOW-MID CLOUD DECKS HANGING AROUND INTO EARLY MON MORNING AS THE UPSTREAM TROUGH OVER THE PACNW CONTINUES TO ADVANCE INTO THE NRN AND CENTRAL ROCKIES. SHOULD SEE ENOUGH CLEARING TO ALLOW TEMPS TO FALL INTO THE MID 20S OVER THE PLAINS AND TEENS FOR THE HIGH VALLEYS. ROSE .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 402 AM MST SUN FEB 21 2016 ...GOOD CHANCE OF PRECIP FOR THE REGION ESPECIALLY FOR THE MTNS/PLAINS INTERFACE DURING THIS PERIOD... A RATHER STOUT DISTURBANCE IN THE NORTHWEST FLOW WILL LIKELY BRING A GOOD CHANCE OF PRECIP TO THE REGION DURING THE MONDAY/TUESDAY TIME FRAME...WITH THE HEAVIER PRECIP OCCURRING ALONG THE PLAINS/MTNS INTERFACE (AKA THE GREATER I-25 CORRIDOR REGION). THE REMAINDER OF THE FORECAST LOOKS PRIMARILY DRY WITH COOLER (BUT STILL ABOVE SEASONABLE) TEMPERATURES. MONDAY... SHORTWAVE IN THE NW FLOW WILL DROP SOUTHEAST TOWARDS COLORADO ON THIS DAY. CLOUDS WILL QUICKLY INCREASE WITH PRECIP DEVELOPING IN THE C MTNS BY LATER IN THE MORNING AND EARLY AFTERNOON. AS SYSTEM CONTINUES TO DROP SOUTHEAST...LOWER LEVEL FLOW TAKES ON A RATHER FAVORABLE (DEEP) UPSLOPE PATTERN BY LATE MONDAY AND MONDAY NIGHT...AND EXPECT PRECIP TO BREAK OUT ALONG THE MTNS/PLAINS INTERFACE BY LATE MONDAY AFTERNOON/EARLY EVENING. TEMPERATURES ARE GOING TO START OUT QUITE WARM WITH THIS SYSTEM SO EXPECT ALL PRECIP AT THE LOWER ELEVATIONS WILL START OUT AS RAIN...BUT WILL GRADUALLY TRANSITION TO SNOW AS MONDAY EVENING PROGRESSES. GIVEN THE WARM GROUND...THE SNOW WILL LIKELY MELT SOMEWHAT...SO MY CONFIDENCE ON SPECIFIC ACCUM AMOUNTS ON THE PLAINS IS RATHER LOW ATTM. FOR NOW...I HAVE GENERALLY 2-4" OF SNOW BY SUNRISE TUESDAY...AND THIS WILL LIKELY BE ON GRASSY AREAS. IN THE MTNS...SNOW WILL BE HEAVIER...AND EXPECT TO SEE 4-8" AMOUNTS...ESPECIALLY IN THE WET MTNS. TUESDAY... BEST CHANCE OF PRECIP THIS DAY WILL BE DOWN ALONG THE SPANISH PEAKS/RATON MESA REGION AS BEST UPSLOPE WILL BE LOCATED OVER THIS REGION. AN ADDITIONAL 1-3 INCHES WILL BE POSSIBLE OVER THIS AREA IN THE MORNING. TEMPS REGIONWIDE WILL BE COOLER ON THIS DAY...ALTHOUGH EXPECT NEARLY ALL OF THE LOWER ELEVATIONS WILL SEE MAX TEMP REACHING ABOVE FREEZING. PRECIP SHOULD END FROM NW-SE BY LATER IN THE DAY/EARLY EVENING. WEDNESDAY INTO THE WEEKEND... NORTHWEST FLOW WILL CONTINUE THROUGH THE PERIOD WITH THE FLOW GRADUALLY WEAKENING AS WE MOVE TOWARDS THE WEEKEND. A COUPLE OF WEAK DISTURBANCES WILL MOVE SOUTHEAST DURING THIS TIME PERIOD...BRINGING A GENERALLY SLIGHT CHANCE OF PRECIP TO THE C MTN AREA. TEMPS WILL SLOWLY WARM UP AS WE APPROACH THE WEEKEND. OVERALL... CONFIDENCE IN A WET PERIOD OCCURRING DURING THE MONDAY/TUESDAY TIME FRAME IS HIGH. ALL GUIDANCE/ENSEMBLES ARE IN FAIRLY GOOD AGREEMENT...WITH THE HIGHEST QPF OCCURRING ALONG THE MTNS/PLAINS INTERFACE...ESPECIALLY THE WET MTNS/RATON MESA/SPANISH PEAKS REGION. EXPECT OVERALL QPF ON THE EASTERN PLAINS TO RANGE BETWEEN 0.25 AND 0.50 INCHES. S MTNS SHOULD SEE BETWEEN 0.60 AND 0.80 INCHES. LESSER AMOUNTS WILL OCCUR IN THE C AND SW MTNS. AS MENTIONED ABOVE...SNOWFALL AMOUNTS ARE GOING TO BE TRICKY DUE TO MELTING OCCURRING AS THE SNOW FALLS DUE TO THE WARM GROUND. EXPECT MOST OF THE ACCUMS AT LOWER ELEVATIONS TO OCCUR ON GRASSY SURFACES. ON THE OTHER HAND...THE HEAVIEST PRECIP WILL LIKELY OCCUR AT NIGHT (MONDAY NIGHT/EARLY TUE MORNING) AND THIS WILL HELP WITH SNOWFALL ACCUMS. I DO EXPECT THE COMMUTE INTO WORK TUESDAY MORNING WILL BE MESSY...ESPECIALLY IN THE GREATER PIKES PEAK REGION. TRAVEL ALONG I- 25 SOUTH OF PUEBLO TO THE CO/NM BORDER WILL LIKELY BE MESSY TUESDAY MORNING. THE S MTNS COULD SEE TOTAL SNOWFALL ACCUMS OF 6-12 INCHES WITH LOCALLY HIGHER AMOUNTS. \/HODANISH && .AVIATION... ISSUED AT 1048 AM MST SUN FEB 21 2016 GENERALLY VFR CONDITIONS ARE ANTICIPATED OVER THE KALS...KCOS AND KPUB TAF SITES DURING THE NEXT 24 HOURS. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Feb 21, 6:51 AM MST, 8 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 651 AM MST SUN FEB 21 2016 COZ058>089-093>099-221400- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 651 AM MST SUN FEB 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A PACIFIC STORM SYSTEM WILL MOVE THROUGH THE REGION MONDAY AND TUESDAY. THIS WEATHER SYSTEM WILL BRING A GOOD CHANCE OF SNOW TO THE REGION...ESPECIALLY MONDAY NIGHT AND TUESDAY. ALTHOUGH ALL AREAS WILL HAVE A CHANCE OF SOME ACCUMULATING SNOW...THE HEAVIEST SNOW IS EXPECTED TO FALL ON THE EAST SLOPES OF SOUTHERN MOUNTAINS...AND ALONG THE PALMER DIVIDE AND RATON MESA REGIONS. THE SNOW WILL BEGIN IN THE MOUNTAINS MONDAY AFTERNOON AND MOVE ONTO THE PLAINS MONDAY NIGHT. THE PRECIPITATION WILL START OFF AS RAIN ACROSS THE PLAINS AND THEN CHANGE OVER TO SNOW. SEVERAL INCHES OF SNOW WILL BE POSSIBLE BY TUESDAY MORNING ACROSS THE LOWER ELEVATIONS. DUE TO THE WARM GROUND SURFACES...QUITE A BIT OF MELTING WILL OCCUR REDUCING THE OVERALL SNOWFALL ACCUMULATIONS. THE MORNING COMMUTE TUESDAY ALONG THE GREATER I-25 CORRIDOR REGION COULD BE MESSY DUE TO THE SNOWFALL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT. 44/HODANISH
Nearby
Winter Storm Watches in Colorado, 2016Every winter storm watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.